|Problem since starting meds
Feb 9, 2011
I started Atripla treatment just over 2 months ago. Prior to starting I never had any symptoms of HIV (including no symptoms of seroconversion). My #'s prior to starting treatment were CD4 410 at 34% and VL 13,ooo. All other blood tests were normal except for a low WBC of 3.0.
Since starting treatment my glands in my neck have been swollen and I have a dull ache pain in my upper left abdomen. From reading I have done online I am concerned it is my Spleen that is enlarged.
Is this normal? Should I be concerned?
Response from Dr. Henry
Swollen glands can occur after starting HIV meds in some patients as a form of immune reconstitution. Swollen glands in abdominal areas can causing aching--also some patients get stomach aches from HIV meds including Atripla (not common but have seen that a number of times). Enlarged spleen would be an unusual cause of that aching. Other problems such as gallbladder disease, pancreatitis, and many others could be a factor so a basic work up (history, exam, blood tests and sometimes an X-ray or ultrasound) may be warranted and worth discussing with your HIV doc. KH
Receeding Gums and Oral Lessions
fiance HIV negative after 3 years of unprotected sex
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.